# SDR 2003FA0000361

- Difficulty date: March 31, 2003
- Submitted: March 31, 2003
- Operation: General aviation
- Aircraft: N957PC
- Make and model: Beech 58
- Aircraft serial: TH2023
- Aircraft time: 142 hours
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery Pack
- Condition: Leaking
- Location: Elt
- Part time: 142 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING 100 HR/ANNUAL INSPECTION ELT TEST, IT WAS NOTED THAT THE ELT CASE WAS CRACKED IN THE BATTERY PORTION AND WHAT APPEARED TO BE CORROSION WAS COMING OUT. THE BATTERY WAS SEPARATED FROM THE ELT. AT LEAST 2 OF THE 6 BATTERIES HAD LEAKED ACID WHICH HAD EATEN INTO THE PLASTIC CASE. THE COMPLETE ELT WAS RETURNED TO THE MANUFACTURE FOR REPAIR.  NO DAMAGE WAS DONE TO AIRCRAFT, THE ACID NEVER CAME IN CONTACT WITH AIRFRAME COMPONENTS.  THE BATTERY PACK HAD AN EXPIRATION DATE OF JULY 2004, WO NR38555 WHICH WOULD MAKE IT APPROXIMATELY 9 MONTHS OLD.
